Bilateral optic atrophy in a drug addict
Service d'Ophtalmologie, CHU, Liège, Belgique.Journal francais d'ophtalmologie (Impact Factor: 0.39). 12/2007; 30(9):e29.
Bilateral optic neuropathy in a young man is suggestive of hereditary or toxic damage. We describe the case of a 38-year-old man with bilateral optic neuropathy. His best corrected visual acuity was light perception OD and 20/125 OS. The patient's history revealed an addiction to heroin. Three drugs - heroin, quinine, and cocaine - were considered as a possible cause, which is discussed further. We suggest that the condition reported here may be attributed to the use of heroin. This underlines the importance of meticulous history taking in diagnosing a young man with bilateral loss of vision.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.